Peter Hibberd, M.D., is a doctor whose advice is based on more than 28 years of hospital outpatient and inpatient experience. He is an experienced emergency medicine physician, surgeon, and consultant. Dr. Hibberd is certified by the American Board of Emergency Medicine. He is also a fellow and active member of the American Academy of Family Physicians, an active member of the American College of Emergency Physicians, and a member and fellow of the American Academy of Emergency Medicine. Dr. Hibberd has earned numerous national and international professional certifications, memberships, and awards.

Can Antidepressants Lower Blood Sugar?

Friday, 21 Mar 2014 04:42 PM

By Peter Hibberd, M.D.

Share:
  Comment  |
   Contact Us  |
  Print  
|  A   A  
  Copy Shortlink
Question: Does the antidepressant Lexapro lower blood sugar?

Dr. Hibberd's answer:
 
Lexapro and other antidepressants do not usually cause low blood sugar. The most common adverse symptoms such medications have are nausea and appetite loss. This does not mean, however, that it may not cause low glucose levels in some people, possibility because they are eating less.
 
If you believe Lexapro is causing your blood sugar to drop, try stopping the medication for several days (with your physicians' consent), then test your blood four times a day and see what it shows. If the drug is indeed causing a drop in blood sugar, talk to your doctor about trying a lower dose. 

© 2014 NewsmaxHealth. All rights reserved.

Share:
  Comment  |
   Contact Us  |
  Print  
  Copy Shortlink
Dr. Hibbert picture
Dr. Hibberd's advice is based on more than 28 years of hospital work in emergency medicine and surgery.
 
Comments
Please review Community Guidelines before posting a comment.
>> Register to share your comments with the community.
>> Login if you are already a member.
blog comments powered by Disqus
 
Email:
Country
Zip Code:
Privacy: We never share your email.
 
Find Your Condition
You May Also Like
Around the Web
Most Commented

The information presented on this website is not intended as specific medical advice and is not a substitute for professional medical treatment or diagnosis. Read Newsmax Terms and Conditions of Service.

Newsmax, Moneynews, and Independent. American. are registered trademarks of Newsmax Media, Inc. Newsmax TV, NewsmaxWorld, NewsmaxHealth, are trademarks of Newsmax Media, Inc.

NEWSMAXHEALTH.COM
© Newsmax Media, Inc.
All Rights Reserved